Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 59, NWS Charleston, SC

May 5, 2009McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2009, 7:18 PM EDT for McIntosh County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2009, 7:18 PM EDT (23:18 UTC)
Expired
May 5, 2009, 7:46 PM EDT
In force
28 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 106 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 052318
SVRCHS
GAC191-060015-
/O.NEW.KCHS.SV.W.0059.090505T2318Z-090506T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT TUE MAY 5 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 815 PM EDT

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF DARIEN...MOVING EAST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  COX...
  DARIEN...
  RIDGEVILLE...CARNIGAN...
  MERIDIAN...
  VALONA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3131 8142 3137 8154 3143 8161 3147 8159
      3153 8127 3152 8126 3154 8121 3153 8117
      3139 8126 3138 8130 3134 8127 3132 8130
      3130 8128 3129 8130 3133 8135 3130 8138
      3126 8139
TIME...MOT...LOC 2318Z 268DEG 13KT 3136 8153

$$
2 follow-up statements
000 
WWUS52 KCHS 052330
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT TUE MAY 5 2009

GAC191-060015-
/O.CON.KCHS.SV.W.0059.000000T0000Z-090506T0015Z/
MCINTOSH GA-
730 PM EDT TUE MAY 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN MCINTOSH COUNTY...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DARIEN...OR ABOUT OVER DARIEN...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...MERIDIAN...RIDGEVILLE...SAPELO
ISLAND AND VALONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3131 8142 3137 8154 3143 8161 3147 8159
      3153 8127 3152 8126 3154 8121 3153 8117
      3139 8126 3138 8130 3134 8127 3132 8130
      3130 8128 3129 8130 3133 8135 3130 8138
      3126 8139
TIME...MOT...LOC 2330Z 268DEG 13KT 3136 8150

$$
000 
WWUS52 KCHS 052346
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
746 PM EDT TUE MAY 5 2009

GAC191-052355-
/O.CAN.KCHS.SV.W.0059.000000T0000Z-090506T0015Z/
MCINTOSH GA-
746 PM EDT TUE MAY 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCINTOSH COUNTY HAS
BEEN CANCELLED...

AT 744 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN AND FREQUENT LIGHTNING WILL PERSIST THIS EVENING. CONTINUE TO 
MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST 
FORECASTS...WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER 
SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3131 8142 3137 8154 3143 8161 3147 8159
      3153 8127 3152 8126 3154 8121 3153 8117
      3139 8126 3138 8130 3134 8127 3132 8130
      3130 8128 3129 8130 3133 8135 3130 8138
      3126 8139
TIME...MOT...LOC 2345Z 268DEG 13KT 3136 8144

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:15 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 5, 6:15 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT TUE MAY 5 2009

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN JUST OFF THE COAST FOR MOST OF
THE WEEK...WHILE A SURFACE TROUGH PERSISTS INLAND. AN APPROACHING
COLD FRONT WILL PUSH THROUGH THE REGION LATE IN THE WEEKEND...THEN
STALL OUT JUST SOUTH OF THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
OTHER THAN OVER FAR SE QUARTER OF THE CWFA WHERE THERE IS STILL
THE RISK OF SEVERE WEATHER WITH ISOLATED TORNADOES...THE RISK OF
SEVERE WEATHER HAS ENDED ELSEWHERE.

PRECIP WILL GRADUALLY DIMINISH IN INTENSITY DUE TO LOSS OF DAYTIME
HEATING ALONG WITH THE SEABREEZE CONTINUING TO PUSH INLAND SO HAVE
SHOWN A DECRG TREND IN POPS FROM SW TO NE OVERNIGHT. FAR NRN
LOCATIONS SHOULD BE THE LAST TO SEE PRECIP END DUE TO BEING IN
CLOSER PROXIMITY TO THE SHORTWAVE TROUGH AXES ALONG WITH THE
DEEPER MOISTURE BEING FURTHER N. CLOUDS WILL LIKELY LINGER THROUGH
MOST OF THE OVERNIGHT.

LARGE TEMP GRADIENT OVER THE AREA TDA DUE TO CONVECTION...
INCLUDING TEMPS NEAR 90 NEAR THE ALTAMAHA RIVER TO TEMPS DROPPING
TO THE UPPER 60S IN HEAVY RAIN OVER NRN PORTIONS OF THE CHS
CWFA...WILL BE HARD TO RESOLVE THROUGH THE EVENING. TEMPS WILL
LIKELY SHOW ADDITIONAL QUICK DROPS THROUGH THE EVENING AS
CONVECTION CONTINUES TO SPROUT...BUT ONCE PRECIP DIES DOWN A MORE
STEADY TEMP DROP SHOULD DEVELOP. THIS WILL ALLOW MIN TEMPS TO
REACH THE MID 60S OVERNIGHT AWAY FROM THE COAST AND TO THE UPPER
60S TO ARND 70 NEAR THE SHORES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
SCATTERED SHOWERS/TSTMS...MAINLY DURING THE AFTN...CAN AGAIN BE
EXPECTED WED AS BOTH THE AFOREMENTIONED WARM AND COLD FRONTS WILL
HAVE LITTLE MOVEMENT FROM TDA DUE TO A FAIRLY ZONAL FLOW RUNNING
INTO A DEEP RIDGE PLANTED IN THE ATLC. S TO SW FLOW WILL MAINTAIN
DEWPOINTS IN THE MID 60S WHILE MAX TEMPS AGAIN REACH THE LOW 80S
ALTHOUGH IT IS NOT UNREASONABLE THAT SOME LOCATIONS IN SRN
PORTIONS OF THE CWFA REACH THE MID-UPR 80S WHILE CONVECTION HOLDS
SOME LOCATIONS IN THE 70S. PER THE NAM...GFS AND SREF THE
SEABREEZE LOOKS TO AGAIN BE A BIG PLAYER IN THE DEVELOPMENT OF
CONVECTION SO HAVE SHOWN HIGHEST POPS OVER INLAND PARTS OF
CENTRAL/NORTHERN SECTIONS OF THE AREA. HOWEVER...CONFIDENCE IS NOT
HIGH ENOUGH TO PINPOINT LOCATIONS WHERE PRECIP DEVELOPMENT WOULD
WARRANT LIKELY POPS. AT LEAST ANOTHER COUPLE OF STRONG UPPER LEVEL
SHORTWAVE DISTURBANCES WILL SWING THROUGH ALTHOUGH THERE IS A MORE
DEFINITIVE DEEPENING OF AN UPPER LEVEL LONGWAVE TROUGH OVER THE
GULF COAST STATES WHICH COULD ENHANCE THE SHORTWAVES AND PRODUCE
THE POTENTIAL FOR STRONG/SEVERE STORMS. ATTM...THE BEST CHCS FOR
SEVERE LOOK TO BE OVER THE INLAND CAROLINAS AND NRN GA SO WILL
HOLD OFF SEVERE WX MENTION TO ALLOW MID SHIFT A BETTER LOOK.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH OVERALL
PATTERN AND LARGE SCALE FEATURES THROUGH THE EXTENDED PERIODS...BUT
CONTINUES TO STRUGGLE WITH TIMING DETAILS OF SURFACE FEATURES AND
SHORTWAVE ENERGY THROUGH MUCH OF THE FORECAST PERIOD.

ATLANTIC RIDGE AXIS WILL REMAIN SOUTH OF THE REGION THROUGH THE
EXTENDED FORECAST PERIOD...WITH A WEAK FRONTAL BOUNDARY MEANDERING
THROUGH THE SOUTHERN MID-ATLANTIC STATES THROUGH SATURDAY. DEEPEST
MOISTURE AND BEST SYNOPTIC FORCING WILL BE IN PLACE WEDNESDAY NIGHT
AND THURSDAY...SO WILL CARRY HIGHEST RAIN CHANCES DURING THESE
FORECAST PERIODS. EXPECT MORE ISOLATED RAIN CHANCES THURSDAY NIGHT
THROUGH SATURDAY...AS WINDS BECOME MORE WESTERLY AND DEEP LAYER
MOISTURE SHIFTS OUT OF THE AREA...AND HAVE LIMITED POPS TO SLIGHT
CHANCE OR LESS ACROSS THE REGION.

MODELS CONTINUE TO SUGGEST THAT A COLD FRONT WILL DROP SOUTHWARD
INTO THE AREA SATURDAY NIGHT OR SUNDAY...THEN WASH OUT SOUTH OF THE
FORECAST AREA MONDAY AND TUESDAY. TIMING DETAILS AND AMOUNT SYNOPTIC
FORCING REMAIN IN QUESTION...SO WILL CONTINUE TO MENTION SLIGHT
CHANCE POPS FOR MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.

TEMPERATURES ARE EXPECTED TO RUN SEVERAL DEGREES ABOVE NORMAL
THURSDAY THROUGH SUNDAY...WITH MORE SEASONABLE VALUES RETURNING FOR
MONDAY AND TUESDAY.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAF
PERIOD FOR KCHS AND KSAV. YET WITH CONVECTION CONTINUING TO AFFECT
AREAS TO THE WEST OF BOTH TERMINALS...HAVE MAINTAINED CB GROUPS
WHILE INTRODUCING A TEMPO OF -TSRA FOR KCHS WHERE THE THREAT FOR
CONVECTION APPEAR HIGHER. WILL HAVE TO MONITOR RADAR TRENDS AND
OBS THIS AFTERNOON AS UNCERTAINTY REMAINS IN TIMING...INTENSITY
AND COVERAGE OF CONVECTION. BOTH TERMINALS CAN EXPECT GUSTY WINDS
IN/NEAR ANY THUNDERSTORMS...ALONG WITH MVFR VISIBILITIES/CEILINGS
OR LOWER AND WILL AMEND TAFS IF THESE CONDITIONS ARE EXPECTED. ANY
LINGERING CONVECTION IS EXPECTED TO DETERIORATE AFTER SUNSET THUS
NOT AFFECTING EITHER TERMINAL WHICH WILL ALLOW WINDS TO DROP TO 5
KNOTS OR BELOW. FOG POTENTIAL APPEARS LOW AS WINDS ARE NOT EXPECT
TO GO CALM AND CLOUD COVERAGE SHOULD HINDER FOG FORMATION. ANY
POTENTIAL CONVECTION FOR WEDNESDAY AFTERNOON/EVENING WILL BE
REEVALUATED AT THE NEXT TAF PERIOD.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF MVFR OR LOWER
CONDITIONS IN SHOWERS AND TSTMS THROUGH WEDNESDAY NIGHT. VFR
CONDITIONS ARE THEN EXPECTED THURSDAY THROUGH SUNDAY.

&&

.MARINE...
WIND FLOW NEAR THE COAST HAS BEEN INTERRUPTED BY CONVECTION MOVING
OFFSHORE...BUT WILL DEVELOP BACK INTO THE 15-20 KT RANGE THIS EVENING.
NOCTURNAL SURGING LOOKS TO AGAIN OCCUR LATE THIS EVE INTO THE
EARLY MORNING HOURS AS THE INFLUENCE FROM THE OFFSHORE HIGH
INCREASES AND THE PRESSURE GRADIENT TIGHTENS. SPEEDS WILL STILL
REMAIN BELOW SCA CRITERIA AS WILL SEAS WHICH WILL BE CAPPED AT 5
FT IN THE OUTER GA AND NRN SC WATERS AND AT 4 FT IN THE SRN SC AND
NEARSHORE GA WATERS.

ATLC HIGH PRES WILL REMAIN ANCHORED THROUGH TMRW WHILE A CDFNT
REMAINS WELL INLAND...RESULTING IN S TO SW FLOW THROUGH THE DAY.
THERE MAY AGAIN BE OCNL SURGING IN THE MORNING THAT SHOULD RELAX A
BIT IN THE AFTN...BUT THIS WILL STILL NOT BE ABLE TO PRODUCE
CONDITIONS EXCEEDING SCA CRITERIA.

WEDNESDAY NIGHT THROUGH SUNDAY...ATLANTIC HIGH PRESSURE WILL REMAIN
IN PLACE SOUTH OF THE REGION...WITH A FRONTAL BOUNDARY LINGERING
ACROSS THE SOUTHERN MID ATLANTIC STATES. THIS WILL RESULT IN A
PERSISTENT SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS WEDNESDAY NIGHT
THROUGH SUNDAY...DOMINATED MAINLY BY AFTERNOON SEABREEZE
CIRCULATIONS AND NOCTURNAL SURGES. WILL KEEP WINDS/SEAS BELOW SMALL
CRAFT ADVISORY THRESHOLDS AT THIS TIME. HOWEVER CONDITIONS COULD
APPROACH ADVISORY CRITERIA FRIDAY AND SATURDAY DURING THE AFTERNOON
HOURS IN CHARLESTON HARBOR...AND ACROSS ALL WATERS SATURDAY NIGHT AS
THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF AN APPROACHING COLD
FRONT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

33
Hazardous weather outlook, May 5, 6:23 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT TUE MAY 5 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-139-SCZ040-042>045-
047>051-061030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
COASTAL LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
623 PM EDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ137-138-140-141-061030-
LONG-INLAND LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
623 PM EDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS STILL THE RISK OF ISOLATED SEVERE
THUNDERSTORMS THIS EVENING...THROUGH 8 OR 9 PM. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. THE RISK
IS GREATEST SOUTHEAST OF A LINE FROM DORCHESTER TO LUDOWICI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

33

In the hours before

Special weather statement, May 5, 4:25 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 5 2009

GAZ114-115-052100-
EVANS-TATTNALL-
425 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TATTNALL AND EVANS
COUNTIES THROUGH 500 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR COLLINS...OR
ABOUT OVER REIDSVILLE...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND BELLVILLE...CLAXTON...COBBTOWN...COLLINS...
DAISY...HAGAN...MANASSAS...MIDWAY AND REIDSVILLE WILL BE IMPACTED
THROUGH 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 4:46 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT TUE MAY 5 2009

GAZ137-052115-
LONG-
446 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 515 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
JONES CREEK...OR ABOUT 6 MILES NORTH OF JESUP...MOVING EAST AT 20
MPH.

AREAS IN AND AROUND DONALD...LUDOWICI AND TIBET WILL BE IMPACTED
THROUGH 515 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 5:01 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT TUE MAY 5 2009

GAZ114-052130-
TATTNALL-
501 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TATTNALL COUNTY THROUGH
530 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR FIVE POINTS...OR
ABOUT 10 MILES SOUTH OF REIDSVILLE...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND GLENNVILLE...MENDES AND MIDWAY WILL BE IMPACTED
THROUGH 530 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 5:14 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT TUE MAY 5 2009

GAZ137-138-052145-
INLAND LIBERTY-LONG-
514 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT WESTERN LIBERTY AND LONG COUNTIES
THROUGH 545 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR DONALD...OR ABOUT 8 MILES NORTH OF
LUDOWICI...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...FORT
STEWART...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...RICEBORO...
TIBET...WALTHOURVILLE AND CROSSROADS WILL BE IMPACTED THROUGH 545 PM
EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Local storm report, May 5, 6:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             2 E TOWNSEND            31.54N 81.49W
05/05/2009  E0.75 INCH       MCINTOSH           GA   PUBLIC

            PENNY SIZE HAIL REPORTED AT THE LAKE HARMONY RV PARK ON
            LAKE HARMONY DRIVE.

&&

JAQ
Local storm report, May 5, 6:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     3 S LUDOWICI            31.66N 81.74W
05/05/2009                   LONG               GA   LAW ENFORCEMENT

            POWERLINE WAS REPORTED DOWN IN RYEPATCH.

&&

REB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:21 AM EDTSevere Thunderstorm WarningCHSJenkins, Screven39 min
May 5, 11:31 AM EDTAreal Flood AdvisoryCHSJenkins59 min
May 5, 11:46 AM EDTAreal Flood AdvisoryCHSScreven89 min
May 5, 12:15 PM EDTAreal Flood AdvisoryCHSScreven90 min
May 5, 12:28 PM EDTAreal Flood AdvisoryCHSJenkins92 min
May 5, 1:42 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven48 min
May 5, 2:58 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven47 min
May 5, 3:14 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven46 min
May 5, 4:41 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham64 min
May 5, 4:52 PM EDTSpecial Marine WarningCHS83 min
May 5, 5:40 PM EDTSevere Thunderstorm WarningCHSLong, McIntosh65 min
May 5, 6:03 PM EDTTornado WarningCHSMcIntosh42 min
May 5, 6:15 PM EDTSpecial Marine WarningCHS90 min
May 5, 6:37 PM EDTSevere Thunderstorm WarningCHSMcIntosh38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.